Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Amoxicillin and Aviane
|xjbee - Sat Sep 19, 2009 12:54 pm||
I started taking Aviane birth control (generic Alesse) two months ago and I'm currently on the end of my second week in my third month. I was prescribed one week of Amoxicillin from my dentist and I was warned that it may interfere with my birth control. Last night, I started having light pink spotting and today the bleeding is more frequent. I finished my Amoxicillin yesterday. I did have sex without a condom (while on Aviane) but I wasn't on Amoxicillin at that point. I just want to know if this spotting/cramping symptom is normal from the anti biotics and birth control or if I COULD be pregnant? Thank you.
|Debbie Miller, RN - Sat Sep 26, 2009 10:14 pm||
Most likely this is just normal variation. Amoxicillin has not been shown to interfere with birth control use. Warnings were issued after it was discovered that Rifampin does decrease the effectiveness of the pill (used for treating TB and rarely other conditions). It was felt that this might apply to other antibiotics as well. Word got out and it scared people about all antibiotics, but in truth, the others have not been shown to have the same problems.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.